Teeth and Chemo

Occasional Contributor

Teeth and Chemo

Hi I finished RChop 21 (6 cycles) then 2 extra infusions of Retuxamab - during that time I had 5 hospital stays with neutropenia -huge lots of antibiotics and blood transfusions - after being diagnosed with chemo induced arthritis a couple of weeks ago I have noticed my teeth are a spotty white cracked and breaking. Has anybody had problems with their teeth after chemo? I had a Whipple's Procedure in December for incorrectly diagnosed pancreatic cancer - when they did the pathology on the half of the pancrease that they removed that it was lymphoma (if you can say thank heavens about cancer Thank Heavens). Anyway long story short has anybody had any problems with their teeth and is there anymore after effects that I should expect (said very much tongue in cheek but.......). Please stay healthy and happy everybody ☺
Reply
0 Kudos
1 REPLY 1
Contributor

Re: Teeth and Chemo

Hi Happy Dragon and the subject of dental problems came up at a recent Cancer Support group meeting, a few of the people who have had chemo said their teeth were cracking and decay setting in. Apparently they all suffered with daily vomiting which brings up the acid from your stomach and general immune problems cause the teeth to suffer, I too had a couple of problems there as well even though I am on BCG treatment. We all got referred to our local oral health clinic which costs nothing. Your cancer coordinator should be able to refer you for a check up. Hope this helps and good luck.
Love & Best Wishes
Paul
Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.